MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 BD INTRAOSSEOUS VASCULAR ACCESS SYSTEM; INTRAOSSEOUS NEEDLE KIT

C.R. BARD, INC. (BASD) -3006260740 BD INTRAOSSEOUS VASCULAR ACCESS SYSTEM; INTRAOSSEOUS NEEDLE KIT
Model Number N/A
Medical Device Problem Codes Product Quality Problem (1506); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/07/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported complainant personnel opened and used additional bd io needles from their inventory in an effort to determine whether the issue of the stylet not disengaging from the hub was procedural or device related.They were able to replicate the same failure mode in multiple new needles.A specific number of affected devices or patients was not provided by the complainant.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The date of event was not provided by the complainant/reporter, the date reflected in this report is the date bd became aware of the event.The device has not been received by the manufacturer for evaluation.Each event reported to bd is evaluated and investigated in accordance with our complaint investigation procedures.The investigation process includes, but is not limited to, evaluation of the event details provided by the complaint facility, a review of complaint history, manufacturing records and risk document where applicable, and an evaluation of the subject device when available to identify potential contributing factors.
 
Event or Problem Description
Additional information: two devices were returned for investigation.This report addresses both devices.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of difficult obturator separation was confirmed and the cause appeared to be supplier-related.The product returned for evaluation was four 25mm intraosseous (io) needles.Two of the samples were received with their opened packaging.The opened packages identified batch number bslc11463.Two samples were received in their original sealed packaging.These packages identified batch number bslc11212.Inspection of the two opened samples (samples 1 and 2) revealed the obturators to be misaligned within the needle shafts.No obvious use residues were observed.Removal of the obturators from the two sealed samples was successful and unremarkable.Removal of the rotated obturators was ultimately successful; however, resistance was encountered.During manipulation, the needle luers felt loose within the obturator hubs.Needle and obturator hub features were measured using a digital microscope and a top-down viewing angle.Those measurements were compared against the device specifications.Several dimensions were found to be outside of manufacturing specifications.The obturators were successfully removed from the needle shafts; however, the loose fit between the obturator and needle hubs can result in difficult separation following drilling procedures.The loose fit was caused by the two components being manufactured outside of specifications.This appeared to have occurred during the molding process.The products are supplied components and the supplier has been notified of this event and has made updates to the relevant molding equipment.The complaint samples were manufactured prior to those updates.The returned samples did not exhibit any use residues, suggesting that they may not have been the products used in the field and may belong to the cohort used for testing by the complainant facility.While components were found to be outside of manufacturing specifications, the extent to which these features contributed to the failure of resuscitation efforts is ultimately unknown.

Brand Name
BD INTRAOSSEOUS VASCULAR ACCESS SYSTEM
Common Device Name
INTRAOSSEOUS NEEDLE KIT
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer Contact
becky sparks
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key24122227
Report Number3006260740-2026-00095
Device Sequence Number21255207
Product Code FMI
UDI-Device Identifier00801741163678
UDI-Public(01)00801741163678(11)250618(17)280618(10)BSLC11212
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K191976
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberD015251NK
Device Lot NumberBSLC11212
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2026
Supplement Date Received by Manufacturer04/08/2026
Initial Report FDA Received Date01/20/2026
Supplement Report FDA Received Date04/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown